MAUDE Adverse Event Report: EBI, LLC. BIOMET EBI BONE HEALING SYSTEM SFLX 1 COIL; STIMULATOR, BONE GROWTH, NON-INVASIVE (COIL)

EBI, LLC. BIOMET EBI BONE HEALING SYSTEM SFLX 1 COIL; STIMULATOR, BONE GROWTH, NON-INVASIVE (COIL)
Model Number N/A
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Date of event: the event occurred sometime in (b)(6) 2020.Medical product: screw in distal fibula, therapy date: (b)(6) 2019, medical product: biomet ebi bone healing system catalog: #1068234 serial: # (b)(4), therapy date: unknown.The customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.The device has not been returned.
 
Event or Problem Description
It was reported that the patient was experiencing symptoms from using the sflx 1 coil.The patient is using the sflx 1 coil on his left ankle.The patient stated that he can't use the device because he has nerve damage down the left leg and to the top of the foot.The sflx 1 coil is constantly rubbing on the patient's skin which makes it feel like a bad sunburn.The patient did contact his doctor and the doctor provided a script to switch the patient to a different device for treatment.No additional patient consequences were reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and corrected information.The device was not returned to zimmer biomet for evaluation.The reported event was unable to be confirmed due to limited information received from the customer.The device history record review was unable to be performed as the lot number of the device involved in the event is unknown.Root cause was unable to be determined as the necessary information to adequately investigate the reported event was not provided.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.Device evaluated by manufacturer updated to no.Method code updated to 4114: device not returned.Results code updated to 3221: no findings available.Conclusions code updated to 4315: cause not established.
 
Event or Problem Description
It was reported that the patient was experiencing symptoms from using the sflx 1 coil.The patient is using the sflx 1 coil on his left ankle.The patient stated that he can't use the device because he has nerve damage down the left leg and to the top of the foot.The sflx 1 coil is constantly rubbing on the patient's skin which makes it feel like a bad sunburn.A new sflx 1 coil was sent to the patient.The patient did contact his doctor and the doctor provided a script to switch the patient to a different device for treatment.The sales representative reported that the patient continued treating with the new sflx 1 coil.It was reported that no further information is available.

Brand Name
BIOMET EBI BONE HEALING SYSTEM SFLX 1 COIL
Common Device Name
STIMULATOR, BONE GROWTH, NON-INVASIVE (COIL)
Manufacturer (Section D)
EBI, LLC.
399 jefferson road
parsippany NJ 07054
MDR Report Key9664236
Report Number0002242816-2020-00017
Device Sequence Number10888007
Product Code LOF
UDI-Device Identifier00812301020508
UDI-Public00812301020508
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P790002/S026
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number1068225
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/21/2020
Supplement Date Received by Manufacturer05/04/2020
Initial Report FDA Received Date02/04/2020
Supplement Report FDA Received Date05/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight73